Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2016, 6:39 PM CDT for Sedgwick County, Kansas. It was in force for 66 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 6:39 PM CDT (23:39 UTC)
- Expired
- Apr 26, 2016, 7:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 3 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:45 PM CDT | HAIL 1.5 | 3 N Clearwater, KS | |
| Apr 26, 6:51 PM CDT | HAIL 1.25 | South Wichita, KS | NEAR 71ST AND BROADWAY. COURTESY KWCH STORM CHASER. |
| Apr 26, 6:52 PM CDT | HAIL 1.5 | South Wichita, KS | NEAR HYDRAULIC AND MACARTHUR. |
| Apr 26, 6:52 PM CDT | HAIL 1.75 | South Wichita, KS | NEAR SOUTH MERIDIAN AND INTERSTATE 235. |
| Apr 26, 6:54 PM CDT | HAIL 1.75 | Mcconnell Afb, KS | OFFICIAL MCCONNELL OBSERVATION. |
| Apr 26, 6:56 PM CDT | HAIL 1 | Wichita Eisenhower Natl, KS | OFFICIAL OBSERVATION AT THE AIRPORT. |
| Apr 26, 6:56 PM CDT | HAIL 2 | Downtown Wichita, KS | |
| Apr 26, 6:57 PM CDT | HAIL 0.88 | 2 Ese Downtown Wichita, KS | REPROTED AT GOVE AND KELLOG |
| Apr 26, 6:59 PM CDT | HAIL 1 | 2 Sw Northeast Wichita, KS | REPORTED AT OXFORD CIR AND ROCK RD. |
| Apr 26, 6:59 PM CDT | HAIL 1 | Viola, KS | |
| Apr 26, 7:06 PM CDT | HAIL 1.25 | South Wichita, KS | NEAR HYDRAULIC AND LINCOLN. |
| Apr 26, 7:13 PM CDT | HAIL 1 | East Wichita, KS | NEAR CENTRAL AND GREENWICH. COURTESY OF KSN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2752 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WUUS53 KICT 262339
SVRICT
KSC173-270045-
/O.NEW.KICT.SV.W.0042.160426T2339Z-160427T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
CLEARWATER...MOVING NORTH AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...GODDARD...
MAIZE...CLEARWATER...COLWICH...DOWNTOWN WICHITA...KECHI...EASTBOROUGH...
VIOLA...SOUTH WICHITA...NORTHEAST WICHITA...EISENHOWER NATIONAL
AIRPORT...WEST WICHITA...EAST WICHITA...MCCONNELL AIR FORCE BASE AND
JABARA AIRPORT.
THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING IN
EFFECT FOR THE WARNED AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 18.
INTERSTATE 35 BETWEEN MILE MARKERS 35 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3788 9758 3785 9716 3748 9733 3747 9753
3748 9766
TIME...MOT...LOC 2338Z 200DEG 22KT 3753 9750
HAIL...1.50IN
WIND...60MPH
$$
JAKUB3 follow-up statements
722
WWUS53 KICT 262345
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT TUE APR 26 2016
KSC173-270045-
/O.CON.KICT.SV.W.0042.000000T0000Z-160427T0045Z/
SEDGWICK KS-
645 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL SEDGWICK COUNTY...
AT 645 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLEARWATER...
MOVING NORTH AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WICHITA...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...GODDARD...
MAIZE...CLEARWATER...COLWICH...DOWNTOWN WICHITA...KECHI...EASTBOROUGH...
VIOLA...SOUTH WICHITA...NORTHEAST WICHITA...EISENHOWER NATIONAL
AIRPORT...WEST WICHITA...EAST WICHITA...MCCONNELL AIR FORCE BASE AND
JABARA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3788 9758 3785 9716 3748 9733 3747 9753
3748 9766
TIME...MOT...LOC 2345Z 200DEG 22KT 3757 9748
HAIL...1.50IN
WIND...60MPH
$$
KETCHAM049
WWUS53 KICT 262353
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT TUE APR 26 2016
KSC173-270045-
/O.CON.KICT.SV.W.0042.000000T0000Z-160427T0045Z/
SEDGWICK KS-
653 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL SEDGWICK COUNTY...
AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EISENHOWER
NATIONAL AIRPORT...OR NEAR DOWNTOWN WICHITA...MOVING NORTHEAST AT 30
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WICHITA...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...GODDARD...
MAIZE...CLEARWATER...COLWICH...DOWNTOWN WICHITA...KECHI...EASTBOROUGH...
VIOLA...SOUTH WICHITA...NORTHEAST WICHITA...EISENHOWER NATIONAL
AIRPORT...WEST WICHITA...EAST WICHITA...MCCONNELL AIR FORCE BASE AND
JABARA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3788 9758 3785 9716 3748 9733 3747 9753
3748 9766
TIME...MOT...LOC 2353Z 205DEG 28KT 3766 9740
HAIL...1.75IN
WIND...60MPH
$$
KETCHAM719
WWUS53 KICT 270042 RRA
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CDT TUE APR 26 2016
KSC173-270052-
/O.EXP.KICT.SV.W.0042.000000T0000Z-160427T0045Z/
SEDGWICK KS-
742 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEDGWICK COUNTY WILL
EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3788 9758 3785 9716 3748 9733 3747 9753
3748 9766
TIME...MOT...LOC 0040Z 200DEG 22KT 3766 9740
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:01 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 26, 4:01 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 401 PM CDT TUE APR 26 2016 .SYNOPSIS... ISSUED AT 400 PM CDT TUE APR 26 2016 A CLUSTER OF SVR THUNDERSTORMS DEVELOPED QUICKLY ON SCHEDULE ALONG A DRY LINE THAT EXTENDED FROM JUST S OF KGBD...THRU BETWEEN K8K2 & KP28...THEN SW ACROSS FAR WRN OK TO W TX. A 2ND AREAS OF SVR THUNDERSTORMS WAS IN PROGRESS FROM JUST S OF KMHK...THRU KEMP...TO BURLINGTON. LARGE HAIL HAD BEEN THE PRIMARY SVR MODE...BUT SINCE ABOUT 315 PM A COUPLE OF TORNADOES WERE POSSIBLE OVER SW SUMNER CO. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 400 PM CDT TUE APR 26 2016 TONIGHT: NO DOUBT SVR THUNDERSTORMS CAPABLE OF ALL 3 SVR MODES CONTINUE TO DRAW GREATEST ATTENTION. AS AN UPPER-DECK LOW...THAT WAS SITUATED OVER SE WY & NE CO THIS AFTERNOON...REMAINS PARKED OVER THESE AREAS A 2ND UPPER LOW WILL DEVELOP OVER SRN KS. THIS SHOULD PUSH THE DRY LINE PERHAPS AS FAR E AS I-35/I-135 EARLY THIS EVENING. GREATEST SFC-BASED CAPES (4,000-4,500 J/KG) EXTEND IN A WELL-DEFINED S-N ORIENTED AXIS FROM THE NORTH-CENTRAL OK/SOUTH-CENTRAL KS BORDER TO AROUND KSLN. AS SUCH THE GREATEST SVR POTENTIAL WOULD SPREAD N/NE ACROSS THESE AREAS THRU MID-LATE EVENING. WITH THE LOWER-DECK FLOW SLOWLY BACKING...THE 3KM VORTICITY WILL CONTINUE TO INCREASE AS DEEP-LAYER ASCENT CONTINUES TO INCREASE. AS SUCH THE TORNADIC POTENTIAL WOULD LIKEWISE INCREASE WHERE TOR WATCH #108 IS IN EFFECT TILL 10 PM CDT. AS THE INTENSE SFC LOW...CENTERED BETWEEN KSLN & KCNK...LIFTS NNE THE WARM FRONT EXTENDING E FROM THE LOW WOULD LIFT ALMOST DUE N...REACHING I-70 LATE THIS EVE BY WHICH TIME A PACIFIC COLD FRONT WOULD PUSH ESE...APPROACHING THE I-135 CORRIDOR TOWARD DAYBREAK WED. AS SUCH THUNDERSTORMS WOULD SHIFT E & NE OVERNIGHT & BE CONCENTRATED ACROSS SOUTHEAST KS LATE TONIGHT & VERY EARLY WED MORNING. AS SUCH THE PRIMARY SVR MODE WOULD SHIFT TOWARD A DAMAGING WINDS. WED: WITH THE SFC LOW CONTINUING TO LIFT SLOWLY NNE TO ALONG THE IA/ NEBRASKA BORDER THUNDERSTORMS OCCURRING ACROSS SOUTH-CENTRAL & SOUTHEAST KS WOULD END IN A SW-NE MANNER IN THE MORNING WHILE AREAS OF LIGHT RAIN SHOWERS WOULD SPREAD SE AROUND THED DEPARTING SFC LOW INTO CENTRAL KS. WED NIGHT-THU: THERE'LL BE A BRIEF INTERMISSION AS WESTERLY FLOW CONTINUES TO OVER SPREAD THE KS REGION...BUT EARLY THU MORNING...A BROAD SFC HIGH WILL SPREAD E ACROSS THE NRN PLAINS THAT...CONBINED WITH WEAK SFC LOW DEVELOPING OVER THE NM/TX PANHANDLE...WILL INDUCE EASTERLY FLOW ACROSS THE GREAT PLAINS EARLY THU MORNING. THU NIGHT-FRI NIGHT: RAIN & EMBEDDED THUNDERSTORMS QUICKLY RETURN TO THE KS REGION THU NIGHT FOR AS THE SFC LOW LIFTS SLOWLY NE ACROSS THE TX PANHANDLE FRI & FRI NIGHT...RAIN WOULD SPREAD NE ACROSS THE CWA. WITH A NEGATIVELY-TILTED UPPER SHORTWAVE PUSHING ENE ACROSS THE TX/OK PANHANDLES EMBEDDDED THUNDERSTORMS ARE LIKELY TO SPREAD ACROSS THE CWA FRI & FRI NIGHT. SUFFICIENT LIFT WOULD BE INDUCED TO PRODUCE A FEW SVR THUNDERSTORMS. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 400 PM CDT TUE APR 26 2016 UNSETTLED WEATHER CONTINUES OVER THE WEEKEND AS THE VIGOROUS MID TO UPPER TROUGH MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL AND NORTHERN PLAINS. MAINTAINED MID-HIGH POPS THROUGH THE WEEKEND AS A SERIES OF SMALLER SCALE IMPULSES MOVE THROUGH THE MEAN MID/UPPER TROUGH PROGGED TO REMAIN CAMPED ACROSS THE CENTRAL CONUS AREA. THIS WILL ALSO BRING BELOW NORMAL TEMPERATURES TO THE AREA OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1241 PM CDT TUE APR 26 2016 EXPECTING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP BETWEEN 19-21Z THIS AFTERNOON...MAINLY ALONG AND JUST WEST OF THE I-135 CORRIDOR...AS WELL AS FROM CENTRAL KS EAST/SOUTHEAST INTO EAST- CENTRAL KS. THE THUNDERSTORM THREAT WILL PERSIST WELL INTO THE EVENING...AS ADDITIONAL ACTIVITY MOVES NORTHEAST OUT OF OKLAHOMA. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY...WITH VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. ADK && .FIRE WEATHER... ISSUED AT 400 PM CDT TUE APR 26 2016 THE WIDESPREAD RAINS & THUNDERSTORMS WILL KEEP THE GRASSLAND FIRE DANGER IN CHECK THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 74 48 71 / 90 20 0 0 HUTCHINSON 54 69 44 69 / 80 30 0 0 NEWTON 57 73 46 69 / 90 30 0 0 ELDORADO 59 76 48 71 / 90 20 0 0 WINFIELD-KWLD 58 76 48 73 / 90 20 0 0 RUSSELL 50 66 41 66 / 70 40 0 0 GREAT BEND 50 67 41 67 / 60 40 0 0 SALINA 55 69 45 67 / 90 40 10 0 MCPHERSON 55 69 44 69 / 90 30 0 0 COFFEYVILLE 63 78 52 76 / 90 20 0 0 CHANUTE 62 76 50 73 / 90 20 0 0 IOLA 62 76 50 73 / 100 20 0 0 PARSONS-KPPF 63 77 51 73 / 90 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...EPS SHORT TERM...EPS LONG TERM...EPS AVIATION...ADK FIRE WEATHER...EPS
Hazardous weather outlook, Apr 26, 4:21 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 421 PM CDT TUE APR 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 421 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE WEATHER IS EXPECTED TO CONTINUE THROUGH MIDNIGHT ACROSS MUCH OF THE AREA. THE THREAT IS PRIMARILY EAST OF A LINE FROM SALINA TO KINGMAN. THE PRIMARY THREAT WILL BE UP TO BASEBALL SIZED HAIL...75 MPH WINDS AND LOCALLY HEAVY RAIN. AN ISOLATED AND BRIEF TORNADO IS POSSIBLE. FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE STORMS...INCLUDING THE POTENTIAL FOR HEAVY RAIN...IS POSSIBLE LATE IN THE WEEK. PLEASE CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Local storm report, Apr 26, 5:59 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL BEL AIRE 37.76N 97.27W
04/26/2016 M1.50 INCH SEDGWICK KS PUBLIC
DELAYED REPORT. RECEIVED VIA TWITTER.
&&
ADKLocal storm report, Apr 26, 6:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 7 NE DOWNTOWN WICHITA 37.76N 97.25W
04/26/2016 M1.50 INCH SEDGWICK KS PUBLIC
REPORT VIA SOICAL MEDIA.
&&
METZGERSpecial weather statement, Apr 26, 6:16 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT TUE APR 26 2016
KSZ052-053-270000-
CHASE KS-MARION KS-
616 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
EASTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 8 MILES SOUTHEAST OF
PEABODY...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MARION...FLORENCE...BURNS...LINCOLNVILLE...CEDAR POINT AND HYMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3857 9693 3852 9693 3852 9662 3809 9684
3809 9711 3857 9696
TIME...MOT...LOC 2315Z 211DEG 23KT 3810 9697
JAKUBLocal storm report, Apr 26, 6:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 7 NE DOWNTOWN WICHITA 37.76N 97.25W
04/26/2016 M1.50 INCH SEDGWICK KS PUBLIC
REPORT VIA SOICAL MEDIA. CORRECTED FOR TIME.
&&
METZGERLocal storm report, Apr 26, 6:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 E CONWAY SPRINGS 37.39N 97.60W
04/26/2016 M1.25 INCH SUMNER KS COUNTY OFFICIAL
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED AT FIRESTATION
TO THE EAST OF CONWAY SPRINGS.
&&
METZGERLocal storm report, Apr 26, 6:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL CLEARWATER 37.51N 97.50W
04/26/2016 E1.25 INCH SEDGWICK KS EMERGENCY MNGR
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:11 PM CDT | Special Weather Statement | ICT | Butler | 49 min |
| Apr 26, 2:26 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 64 min |
| Apr 26, 3:13 PM CDT | Tornado Warning | ICT | Sumner | 47 min |
| Apr 26, 3:21 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 54 min |
| Apr 26, 3:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 30 min |
| Apr 26, 3:54 PM CDT | Tornado Warning | ICT | Sumner | 51 min |
| Apr 26, 4:06 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 32 min |
| Apr 26, 4:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 61 min |
| Apr 26, 4:18 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 44 min |
| Apr 26, 4:38 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 67 min |
| Apr 26, 4:45 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 45 min |
| Apr 26, 4:58 PM CDT | Special Weather Statement | ICT | Wilson, Woodson | 32 min |
| Apr 26, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 38 min |
| Apr 26, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 53 min |
| Apr 26, 5:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Apr 26, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 36 min |
| Apr 26, 5:41 PM CDT | Special Weather Statement | ICT | Chase | 64 min |
| Apr 26, 5:44 PM CDT | Special Weather Statement | ICT | Harper | 46 min |
| Apr 26, 5:52 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick, Sumner | 53 min |
| Apr 26, 5:57 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 33 min |
| Apr 26, 6:05 PM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 16 hr |
| Apr 26, 6:16 PM CDT | Special Weather Statement | ICT | Marion | 44 min |
| Apr 26, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 49 min |
| Apr 26, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.